Mumsnet Logo
Premium

Please
or
to access all these features

AIBU?

AIBU to be freaking out

12 replies

Ansumpasty · 29/09/2018 08:36

Please be kind. I’m having a flare up of my health anxiety at the moment and am looking for some reassurance, as you ladies (and some men) are always so helpful.

I had what the dr thinks is my first ever case of thrush after using scented sanitary towels (these are the devil!!). She gave me the one off tablet of Fluconazole, same as the Canesten oral.

It’s been 2 days and my tummy is a bit upset and now I’ve noticed an itchy rash on my legs. I made the mistake of reading the info sheet so was watching for these symptoms and am prone to rashes, etc, and have IBS anyway.

I googled it and scared myself to death (health anxiety mistake) about liver damage, etc.
What I want to know is if anyone else has taken this tablet and been fine, or itchy rash, and if I should be freaking out about this?
The sensible side of my brain is telling me that liver damage from one 150mg tablet is rare but my health anxiety isn’t agreeing.

Thanks in advance and please, no horror stories

OP posts:
Please
or
to access all these features

HundredsAndThousandsOfThem · 29/09/2018 08:41

You don't have liver damage. You'd have more symptoms than an itchy rash and dodgy tummy if you did. I had a bit of ibs after the thrush treatment before. A rash is so common it's not even worth worrying about.

Please
or
to access all these features

Sohardtochooseausername · 29/09/2018 08:43

Maybe probiotics could help?

Please
or
to access all these features

sansouci · 29/09/2018 08:45

Poor you! Don't worry( as PP said, the symptoms of liver damage are so much worse than the symptoms you described. Have some Cake and Brew

Please
or
to access all these features

user232398291 · 29/09/2018 08:47

Agree with PP. You can't have liver damage from this.

If it was that easy to get liver damage from a one time use of the tablet, it wouldn't have made it to market in the first place.

FWIW, I have taken the tablet many times in the past when I was greatly troubled by thrush. I'm absolutely fine in my middle-age now. I know this because I get my liver checked because of an autoimmune disease and it's fine.

If you get recurring thrush, do check your diet. When I drastically cut back on all forms of sugar, I found it really helped.

Please don't worry, OP, though I do understand. I have to take a lot of prescription meds now for my illness and I have learned never to read anything about them. I get my information directly from my doctor. It saves many sleepless nights and anxieties!

Please
or
to access all these features

user232398291 · 29/09/2018 08:49

You may find the following site helpful, OP:

www.getselfhelp.co.uk/healthanxiety.htm

It recommends CBT for this type of anxiety.

Please
or
to access all these features

Ansumpasty · 29/09/2018 08:53

Thank you so much, everyone Smile Very kind of you to reply and very reassuring Smile

OP posts:
Please
or
to access all these features

user232398291 · 29/09/2018 08:54

Done a bit of reading and Fluconazole has an "excellent safety profile" such that it is given to children and pregnant women. So must be very, very safe indeed!

Now, OP, think of something nice and distracting to do with the rest of your day. Something fun - watch a movie, do a bit of shopping, meet a friend. Turn your back on these worries and you will be absolutely fine, I promise you Smile

Please
or
to access all these features

greenlynx · 29/09/2018 08:55

I took Fluconazole several times in my life and it was ok . I never heard anything nasty about it. I also had itchy rash twice during last 4 years. Once It was low level of iron, another time was very strange and after trying antihistamines my GP suggested that it was scabies so I had specific cream prescribed. I still not sure because I am very stay at home, clean everything and worry about germs non- stop type of person, but the treatment worked. Both time it was mentioned about liver so I had blood test but I think it’s more formal protocol to check it.
I don’t think you can get liver damage from one tablet of something so ordinary and you would have other symptoms as well.
You could always go to walk in centre and ask about it . Itchy rash is very uncomfortable so no one will be surprised that you want to treat it as soon as possible. I couldn’t literally leave the house when I had mine.
Good luck! I have health anxiety too so understand.

Please
or
to access all these features

Ansumpasty · 29/09/2018 09:01

@user232398291

You are lovely, thank you Flowers

Thanks, @greenlynx Smile

OP posts:
Please
or
to access all these features

Sugarpiehoneyeye · 29/09/2018 09:04

Just sending you a warm, reassuring hug OP, and a strong hand hold, health anxiety is the pits !
You haven't got liver damage love, just a rash. Try and relax, and it may even disappear.
It's a lovely sunny morning, get out for a stomp in the sunshine, you'll be fine.🌸

Please
or
to access all these features

Ansumpasty · 29/09/2018 09:17

@Sugarpiehoneyeye Thank you, lovely Smile

OP posts:
Please
or
to access all these features

Ansumpasty · 30/09/2018 09:57

@HundredsAndThousandsOfThem

I’m just wondering how long the fluconazole upset your stomach/ IBS for? Day 3 and I still have a bad tummy Sad

OP posts:
Please
or
to access all these features
Please create an account

To comment on this thread you need to create a Mumsnet account.

Sign up to continue reading

Mumsnet's better when you're logged in. You can customise your experience and access way more features like messaging, watch and hide threads, voting and much more.

Already signed up?